IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 920 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed756    
    Printed34    
    Emailed0    
    PDF Downloaded104    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2019  |  Volume : 51  |  Issue : 2  |  Page : 123-125

Levofloxacin-induced tactile hallucination and acute anxiety reaction


1 Department of Pharmacology, Indira Gandhi Medical College and Research Institute, Puducherry, India
2 Department of Pharmacology; PV Technical Associate, Indira Gandhi Medical College and Research Institute, Puducherry, India

Correspondence Address:
Dr. B Maharani
D-407, Sreenivas Towers, Azeez Nagar, Reddiyarpalayam, Puducherry - 605 010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_291_17

Rights and Permissions

Fluoroquinolones are the commonly used antimicrobials in the treatment of urinary tract infection, bacterial diarrhea, and infections of soft tissue, bone, and joints. They may cause adverse effects ranging from gastrointestinal disturbances, headache, insomnia, and cutaneous reactions. Their rare adverse effects include phototoxicity, cardiotoxicity, arthropathy, and tendinitis. Among the fluoroquinolones, levofloxacin has more propensity to cause the central nervous system adverse effects such as headache, tremor, insomnia, dizziness, convulsions, psychosis, auditory, and visual hallucinations. A case of acute sinusitis in a young male treated with levofloxacin presented with tactile hallucination and acute anxiety reaction is reported for its rarity of occurrence. According to the Naranjo causality scale, the association of tactile hallucination and acute anxiety is a probable adverse drug reaction due to levofloxacin.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow